MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
"device is a cup forceps.Something prohibiting the wire from going all the way back in the working channel of the hand piece.User could still open and close it but it wasn't working the way it should be.User couldn't hear a proper clicking as expected.Left kidney.".
 
Additional Manufacturer Narrative
Pma 510k#: class i n/a.Device evaluation: the blb-024115 device of lot number: c1730209 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 11 june 2021.On evaluation of the device there were no defects observed.The device functioned as intended.Document review: prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 of lot number: c1730209 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1730209.It should be noted that the instructions for use (ifu0034-7) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "if the package is opened or damaged when received, do not use.Visually inspect the product to ensure no damage is occurred.If abnormality is detected that would prohibit working condition, do not use".¿ at the completion of the procedure, detach the handle according to instructions as follows: a) with the button depressed, retract the finger spool over the button.B) secure handle in this position by releasing the button (fig.2) the forceps shaft may now be removed from the handle.¿ and in step 7 ¿remove bigopsy forceps from endoscope.¿ there is not sufficient evidence to suggest that the user did not follow the ifu.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the handling of the device by the user.As the device functioned as expected in the cirl lab evaluation there is no device malfunction.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental cancellation report being submitted due to the investigation findings no longer deeming this file reportable on (b)(6) 2023.
 
Additional Manufacturer Narrative
Pma 510k #class i n/a device evaluation the blb-024115 device of lot number c1730209 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.The returned device lab examination findings and observations can be referred through attached photos on evaluation of the device there were no defects observed.The device functioned as intended document review prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for blb-024115 of lot number c1730209 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1730209.It should be noted that the instructions for use (ifu0034) states the following: secure the handle to the forceps according to instructions as follows: a) with the button depressed, retract the finger spool over the the button.B)secure handle in this position by releasing the button (fig.2) the forceps shaft may now be introduced into the handle.C) feed the forceps shaft through the handle (fig.3a) when the forceps shaft is visible in the viewing window of the handle (fig.3b) press button to relase finger spool (fig.3c) this secures the forceps shaft in the handle.The instructions for use go on to say ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ there is sufficient evidence to suggest that the user did not follow the ifu.Root cause review a definitive root cause could be determined from the available information provided to be user error while handling and preparing of the device, the user was asked to elaborate on what they meant when stating they couldn't hear a proper clicking as expected and they responded that it was the clique you usually here when you slide the gray portion back into the groove of the red button, confirming it¿s in place and the working channel is open to thread the wire of the forceps into the channel.From this we know the user did not release the button as stated in the ifu and the handle was not properly secured as the regular clicking sound when the handle is securely assembled was not observed.It should be further noted the device worked as expected when returned to the cirl lab.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16023749
Report Number3001845648-2022-00920
Device Sequence Number12500529
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)230506(10)C1730209
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC1730209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/18/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale